Announcement

Collapse
No announcement yet.

For Ladies Only (That Time of the Month Q)

Collapse
X
  • Filter
  • Time
  • Show
Clear All
new posts

  • For Ladies Only (That Time of the Month Q)



    Hello Grokettes. I just started my own journey into primal eating right before the new year, and I was just experiencing my ladies' time. I am also on the birth control pill. I'm about 12 days into my pills, and all of a sudden I woke up this morning with what looks to be my time of the month all over again.


    I used to be on a very low fat vegetarian diet and made a pretty rapid change to a high fat diet with the primalism. I'm just wondering if you ladies have any input on changes in your menstrual cycle based on your change of diet. I'm trying not to spazz out, but I have a VERY regular cycle based on taking the pill.


    Thank you Grokettes!


  • #2
    1



    You know... I had that happen too! I didn't think too much about it; I just assumed I was experiencing that "breakthrough bleeding" they mention on the package. Mine lasted about a week & now I'm back to normal. It didn't occur to me that it could have something to do with going primal...

    And forget not that the earth delights to feel your bare feet and the wind longs to play with your hair
    Kahlil Gibran

    http://simplesunshine.wordpress.com

    Comment


    • #3
      1



      I've been on the pill on and off (90% on) for like, 6 or 7 years now, and I've never had ANY abnormal bleeding in the middle of my pills. The pill helps regulate my time because it used to be a really long, heavy cycle. I've been reading some forum posts over at "Low Carb Friends" and the ladies seem to mention something about the hormones in your fat cells:


      http://www.lowcarbfriends.com/bbs/womens-health/362005-bleeding-between-periods.html


      Thank you for your input, it's seeming to come together!

      Comment


      • #4
        1



        I am not on the pill, but the month after I started going primal, my period was a week late. I wasn't pregnant, as I did start. But it really scared me because I'm extremely regular. That hormones in your fat cells seems to make sense because the hormones and antibiotics that are fed in cows go to their fat cells (which is why you should cut off fat of beef that's not grass finished). Just keep an eye on things and if it gets really serious you can go to your doctor.

        Comment


        • #5
          1



          Okay, thanks a lot for your advice. I was kind of slacking and not making the trips to get the good, grass fed beef, and I really need to. I'll definitely call the doc on Monday if this doesn't stop or hurts.

          Comment


          • #6
            1



            Not having been on the pill, I don't know that I could add anything to it. Considering that the pill is a hormone regulator and you are working to improve your body, which will affect your natural hormonal functions, it stands to reason something might change.


            The only things I have noticed is that I no longer have heavy cramps before hand.

            Start weight: 250 - 06/2009
            Current weight: 199
            Goal: 145

            Comment


            • #7
              1



              When I went primal my cycle went from about 26 days to 31 days! Im just going to assume thats a good thing!

              Life on Earth may be punishing, but it includes an annual free trip around the sun!

              Comment


              • #8
                1



                I'm on depo, so typically I have no period. I haven't for... oh... 5 years now. I don't plan on going off depo, and am due to get my shot in a couple weeks. I did notice some spotting already. Normally there is none. I don't know if I should attribute it to being Primal, or call it a fluke.

                Comment


                • #9
                  1



                  ugh well here's my experience. i was on yaz for 2 years and the first 30 days i spotted then i was normal. i went off yaz last april and had 2 periods that were 50 days apart then i stopped from july-dec so i went to the doc who gave me a 10 day provera pill and on day 11 i got a period.


                  she told me to wait and see if i could cycle again on my own and if i went more than 3mos to come back and see her. so far it;s been 35 days and nothing. i've been primal since aug 2009. all i can say is to try to be patient and see what happens. it sucks being a woman sometimes!

                  Comment


                  • #10
                    1



                    Hello orangegirl:


                    Just wanted to help make a distinction: when you are on hormonal contraception you are not menstruating or going through a menstruation cycle - though the pill regimen is built to mimic the cycle in terms of days using a 21/7 regimen (21 days of active pills and 7 days of placebo). The 7 days when you experience your "period" is called the "hormone free interval" or HFI. What you are experiencing is called "withdrawal bleeding", so if you stopped taking your pills all of a sudden, that will happen.


                    It is very natural for the withdrawal bleeding to happen earlier on if you travel or have any significant changes in your diet.


                    So what you are going through is normal and I think it will probably get better with time.


                    Hope that helps

                    Comment


                    • #11
                      1



                      This hormones in fat cells theory explains so much for me!

                      I got my period Dec 14, then on Jan 1st.

                      I cut out dairy completely about 4 weeks ago and lost noticable weight, which stalled as soon as I started eating butter instead of ghee.

                      I was on the pill for 3 or 4 years straight until about 1 1/2 years ago.

                      Oh man, I was pretty worried, guess I'll just hope things balance out on their own..

                      Comment


                      • #12
                        1



                        Weird thing to bump, I know, but this exact same thing is happening to me. I'm on the pill -because- I'd get constant hormonal imbalances (to the point where I'd be getting a visit 2x a month).


                        I started eating primal a few weeks ago, and now 2 weeks into my pill cycle I'm bleeding again.


                        Will this adjust itself or is it something I need to talk to my doctor about? More than anything it's a nuisance... But I would like to remain regular.

                        Comment


                        • #13
                          1



                          It'll adjust, I promise. I was soooo freaked out when it happened; I started the pill because I was having completely odd cycles. I wouldn't about it too much - the first month was weird, the second month I got it about a week early, & now this third month it's back to being right when it's supposed to be.

                          And forget not that the earth delights to feel your bare feet and the wind longs to play with your hair
                          Kahlil Gibran

                          http://simplesunshine.wordpress.com

                          Comment


                          • #14
                            1



                            I'm quite interested in the idea of taking the pill to provide or even out periods. Firstly, as far as I can tell taking the pill doesn't 'cure' anything, it just makes your body bleed once a month, and as someone said above, it is not a true menstruation. Isn't taking the pill just treating the symptom and not the cause? Is is essential to our health to have regular periods, or is it in our minds? I don't know the answer to this, but it seems a bit drastic to take a hormonal pill for a condition that is not actually making us sick. Any thoughts? I guess you could argue that having regular periods is actually unusual because in Palaeolithic times (and others) we probably didn't have that many periods at all.

                            My website: http://www.shoppinganywhere.net/

                            Comment


                            • #15
                              1



                              My GP has told me that it's OK to not bleed for 3 months at a time (some women actually take 3 months of BC pills back to back, i.e. without a HFI) or even more, but it is healthy for the body to occasionally (at least every 6 months) slough off the endometrium.


                              After all, in the past, much of a woman's reproductive life was taken up with pregnancies. Women, in general, never used to have this many periods in their lives...

                              Comment

                              Working...
                              X